MAUDE Adverse Event Report: ALCON RESEARCH, LLC - HUNTINGTON ACRYSOF IQ SINGLEPIECE IOL W/ACRYSERT C DELIVERY SYSTEM; LENS, GUIDE, INTRAOCULAR

ALCON RESEARCH, LLC - HUNTINGTON ACRYSOF IQ SINGLEPIECE IOL W/ACRYSERT C DELIVERY SYSTEM; LENS, GUIDE, INTRAOCULAR
Model Number SN6CWS
Medical Device Problem Codes Device Damaged by Another Device (2915); Material Split, Cut or Torn (4008); Failure to Eject (4010)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/08/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
A sample device was not returned for analysis.Complaint history and product history records were reviewed and documentation indicated the product met release criteria.Root cause has not been identified.There have been no other complaints reported in the lot number.The manufacturer internal reference number is: (b)(4).
 
Event or Problem Description
A government agency reported that during a cataract extraction with intraocular lens (iol) implant procedure, the one haptic of iol was not folded as usual, the iol was rotated as a whole during injecting and the iol was stuck in the tip of the injector.When the iol was pushed in to the patient¿s anterior chamber, the stuck haptic was broken and dissociation, the other haptic was slightly torn with the optic, and the dissociation haptic was removed and the eye was bandaged after applying the miotic medicine.On the second day after the operation, the lens was in place and the slightly torn part was not in optic and the pupil was miosis.The patient had no headache, dizziness, eye pain, nausea and vomiting symptoms.The patient had no discomfort in the follow-up visit one week later.No further information available.
 
Additional Manufacturer Narrative
A photo as provide which showed a broken haptic on a surface.The company device was not shown.The lens remains implanted.A non-qualified viscoelastic was indicated.Based on the provided photo one haptic was broken.The lens remains implanted.The root cause for the delivery issues may be related to a failure to follow the dfu.A non-qualified viscoelastic was indicted.The dfu (direction for use) instructs: fill the device until viscoelastic can, at a minimum, be observed flowing past the nozzle ¿fill-to¿ line, and into the nozzle tip.This will require approximately 0.2 ml of viscoelastic.Only use an company viscoelastic qualified for use with the company delivery system, that has been allowed to come to the operating room temperature.The use of an unqualified ovd may cause damage to the lens and potential complications during the device preparation and implantation steps.In addition, information was provided that "the iol rotated as a whole during injecting, and the iol was stuck on the tip of injector".This may indicate the lens/plunger was not in an acceptable position for advancement into the eye.The dfu instructs: after the plunger has been advanced to align the front (leading) edge of the optic with the ¿fill-to¿ line, the lens should be visually inspected to determine the position of the haptics.The plunger should be in contact with the trailing optic edge.No part of the lens should exit the nozzle prior to insertion through the incision.After confirming the lens is properly positioned and the haptics are folded properly, proceed with lens implantation by inserting the nozzle tip through the incision.The manufacturer internal reference number is: (b)(4).

Brand Name
ACRYSOF IQ SINGLEPIECE IOL W/ACRYSERT C DELIVERY SYSTEM
Common Device Name
LENS, GUIDE, INTRAOCULAR
Manufacturer (Section D)
ALCON RESEARCH, LLC - HUNTINGTON
6065 kyle lane
huntington WV 25702
Manufacturer (Section G)
ALCON RESEARCH, LLC - HUNTINGTON
6065 kyle lane
huntington WV 25702
Manufacturer Contact
jonathan schlech
6201 south freeway
mail stop ab2-6
fort worth, TX 76134
8007579780
MDR Report Key15028192
Report Number1119421-2022-01552
Device Sequence Number6357612
Product Code KYB
UDI-Device Identifier00380652249355
UDI-Public00380652249355
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
P930014
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2022
Reporter Type Manufacturer
Report Source Foreign
Initial Reporter Occupation Administrator/Supervisor
Type of Report Initial,Followup
Report Date (Section B) 10/15/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date08/14/2026
Device Model NumberSN6CWS
Device Catalogue NumberSN6CWS.270
Device Lot Number15255443
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 06/22/2022
Supplement Date Received by Manufacturer09/17/2022
Initial Report FDA Received Date07/15/2022
Supplement Report FDA Received Date10/15/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured08/16/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
MEDICAL SODIUM HYALURONATE GEL 0.8ML.
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown